MAUDE Adverse Event Report: ETHICON INC. STEEL SUTURE 18"(45CM) 7 B&S; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STEEL SUTURE 18"(45CM) 7 B&S; SUTURE, NONABSORBABLE, STEEL
Catalog Number D9499
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number mm5159, and no non-conformances were identified.Investigation summary: one opened box and seven unopened samples of product code d9499, lot mm5159 were returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of seven samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that the patient underwent open heart surgery on (b)(6) 2019.During the procedure, the needle came off of the wire.An alternate device from a different box was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
STEEL SUTURE 18"(45CM) 7 B&S
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8824124
Report Number2210968-2019-84626
Device Sequence Number16779391
Product Code GAQ
UDI-Device Identifier10705031033313
UDI-Public10705031033313
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberD9499
Device Lot NumberMM5159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/24/2019
Patient Sequence Number1